Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 1, NWS Shreveport, LA

February 16, 2008Cass County, Marion County, Texas

NWS Shreveport, LA issued this river flood warning at Feb 16, 2008, 9:45 AM CST for Cass County, Marion County, Texas. It took effect at Feb 19, 2008, 8:00 AM CST. It was in force for 113 min.

The area

The counties it named.

The facts

Issued
Feb 16, 2008, 9:45 AM CST (15:45 UTC)
In effect from
Feb 19, 2008, 8:00 AM CST
Expired
Feb 19, 2008, 9:53 AM CST
In force
113 min
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Cass County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 72 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Cypress Bayou near Jefferson (JEFT2).

Action stage
12.5 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07346045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 16, 3:20 AM CST, 6 hours 25 minutes earlier.

Area forecast discussion, Feb 16, 3:20 AM CST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CST SAT FEB 16 2008

.DISCUSSION...

COMPLEX WX SITUATION OVER THE NEXT 24 HOURS. APPROACHING UPPER
LEVEL LOW WILL HELP INTENSIFY A SFC LOW THROUGH THE DAY. E WINDS
WILL GRADUALLY BECOME SE AND S...INTENSIFYING BY LATE IN THE DAY.
CONVECTIVE BAND IMPACTING AREA PRESENTLY WILL LIFT NE AND N WITH
LOCALLY HEAVY RAIN AND ISOLATED HAIL. AFTER MIDDAY EXPECTING A
MINOR LULL AS MORNING CONVECTIVE BAND MOVES OUT AND WEAKENS...WHILE
THE NEXT ROUND GETS ORGANIZED NEAR I 35. WITH THE FRONTAL
PROGRESSION...CONVECTIVE LINE WILL RACE EASTWARD DURING THE LATE
AFTERNOON AND THROUGH OUT THE EVENING...MAYBE NEAR RUSTON BY
MIDNIGHT AND PUSHING PAST MLU AN HOUR OR SO LATER.

AS WARM GULF AIR STREAMS N FROM THE MID TX COAST TODAY...DISCRETE
CONVECTION AHEAD OF THE CONVECTIVE LINE MAY BE SFC BASED IN THE
WARM SECTOR...THUS MODERATE RISK OF SEVERE IS OUT FOR SE TX
INCLUDING OUR LFK AREA. REST OF THE AREA IS UNDER A SLIGHT RISK OF
SEVERE...PRIMARILY FOR ELEVATED HAIL STORMS THIS MORNING...AND THE
THREAT OF LARGE HAIL AND HIGH WINDS WITH THE EVENING SQUALL LINE.
HOWEVER THE PROGRESS OF THE WARM SECTOR INTO OUR CWA WILL NEED TO
BE MONITORED FOR ISOLATED SFC BASED WARM SECTOR TORNADO THREAT
WITHIN AND DOWNSTREAM OF THE MODERATE RISK AREA. STRENGTH AND
TIMING OF WARM SECTOR INTRUSION WILL MAKE MAX TEMPS TODAY TRICKY
ONCE MORE. GOING NEAR 70 DEGREES SOUTHERN TIER...MID 60S I 20...
NEAR 60 DEG IN S AR. THE PROXIMITY OF TYR TO THE COLD AIR JUST TO
THE WEST...AS WELL AS PROXIMITY TO THE SFC TROUGH...MAKES TYR
CAPABLE OF BUSTING THE MAX TEMP EITHER DIRECTION.

THEN THE STORM EVENT IS OVER BY THIS TIME TOMORROW...AND FRONT
WILL USHER IN COLDER AIR INTO THE REGION. MONDAY LOOKS TO BE THE
COOLEST DAY.

PRECIP RETURNS TO THE AREA WEDNESDAY AS SOUTHERLY FLOW BRINGS GULF
MOISTURE BACK...WITH SW FLOW ALOFT. EXTENDED MODELS AGAIN HAVING
DIFFICULTY DISCERNING THE LONG RANGE FCST...AS IT REMAINS FAIRLY
PROGRESSIVE AND ZONAL WITH HARD-TO-TIME DISTURBANCES. MUCH OF THE
FAR REACHES OF THE FCST WILL CONTAIN LOW POPS AND PARTLY CLOUDY
SKIES. /17/

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST ACROSS MUCH OF THE
ARKLATEX TODAY...THUS A BUSY DAY IS ON TAP FOR AVIATION INTEREST.
MOISTURE HAS RETURNED AND IS WELL IN PLACE ACROSS THE AREA...THUS
IFR CEILINGS WILL LIKELY LINGER THROUGH THE 12Z TAF PERIOD. SURFACE
OBSERVATIONS SHOW COLD FRONT CURRENTLY POSITIONED JUST NORTH OF
I30...BUT THIS FEATURE WILL LIKELY RETREAT DURING THE DAY AS A
SURFACE LOW STRENGTHENS IN CENTRAL TEXAS LATER TODAY. SEVERE STORMS
WILL LIKELY DEVELOP AHEAD OF THIS DEVELOPING LOW...AS MUCH OF THE
ARKLATEX IS IN A SLIGHT RISK CONVECTIVE OUTLOOK TODAY. SOUTHEASTERLY
TO SOUTHERLY FLOW SHOULD CONTINUE AT THE SURFACE THROUGH MUCH OF THE
UPCOMING TAF PERIOD AT MOST TERMINALS...AS MODELS HOLD OFF FROPA
UNTIL AFTER 12Z SUNDAY MORNING. AMENDMENTS WILL BE COMMON TODAY AS
THUNDERSTORMS DEVELOP. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  50  62  37 /  90 100  10  10
MLU  66  52  65  37 /  70  90  10  10
DEQ  58  45  52  30 /  90 100  20  10
TXK  60  46  56  36 /  90 100  10  10
ELD  61  48  62  34 /  70 100  20  10
TYR  66  46  57  38 /  90  90  10  10
GGG  66  48  58  35 /  90 100  10  10
LFK  70  50  68  38 /  70 100  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/11
Hazardous weather outlook, Feb 16, 6:00 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST SAT FEB 16 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
DEEP EAST TEXAS...INCLUDING THE CITIES OF RUSK...NACOGDOCHES...AND
LUFKIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
REMAINDER OF THE FOUR STATE AREA TODAY AND TONIGHT...INCLUDING
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND
NORTHWEST AND NORTHCENTRAL LOUISIANA.

THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...AND DAMAGING
WINDS GREATER THAN 60 MILES AN HOUR. ISOLATED TORNADOES WILL ALSO BE
POSSIBLE...ESPECIALLY FROM THE MODERATE RISK AREA EASTWARD TO TOLEDO
BEND COUNTRY.

IN ADDITION...LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

17

In the hours before

Special weather statement, Feb 16, 7:40 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 AM CST SAT FEB 16 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-162000-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
740 AM CST SAT FEB 16 2008

...SEVERE WEATHER WILL BE POSSIBLE THROUGH TONIGHT...

A POWERFUL UPPER LEVEL STORM SYSTEM IS POISED TO AFFECT THE FOUR
STATE REGION TODAY AND TONIGHT. THIS STORM SYSTEM APPEARS TO HAVE ALL
THE NECESSARY INGREDIENTS TO AID IN THE DEVELOPMENT OF LARGE HAIL AND
DAMAGING WINDS OVER THE FOUR STATE REGION.

FIRST...SURFACE LOW PRESSURE WILL INTENSIFY OVER EAST TEXAS TODAY...
PRODUCING SOUTHERLY WINDS THAT WILL ADVECT WARM SURFACE TEMPERATURES
AND HUMID GULF AIR INTO EAST TEXAS AND CENTRAL LOUISIANA BY THIS
AFTERNOON. SECOND...POWERFUL JET STREAM DYNAMICS WILL COMBINE WITH
VERY STRONG WINDS ALMOST A MILE OFF THE EARTHS SURFACE THIS AFTERNOON
TO PROVIDE A POWERFUL LIFTING MECHANISM FOR THE WARM...MOIST AIR IN
PLACE.

THIRD...COLD TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LEVEL
STORM MAY ENHANCE THE AMOUNT OF INSTABILITY IN PLACE. FINALLY...
AMPLE WIND SHEAR...OR THE CHANGE IN WIND DIRECTION OR SPEED WITH
HEIGHT...SHOULD ALSO BE IN PLACE SATURDAY AFTERNOON AND EVENING.

MOST OF THE SEVERE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE
ASSOCIATED WITH A LINE OF STRONG THUNDERSTORMS...EXPECTED TO DEVELOP
ALONG A COLD FRONT THAT WILL MOVE THROUGH THE FOUR STATE AREA
BEGINNING LATE THIS AFTERNOON AND ON THROUGH AROUND MIDNIGHT. AND
WHILE ISOLATED TORNADOES MAY ALSO OCCUR WITHIN THE SQUALL LINE...ANY
DISCRETE THUNDERSTORMS THAT FORM IN THE WARM SECTOR AHEAD OF THE
SQUALL LINE...ESPECIALLY OVER DEEP EAST TEXAS AND TOLEDO BEND
COUNTRY...WOULD BE ESPECIALLY PRONE TO ROTATE...POSING A THREAT FOR
TORNADO DEVELOPMENT.

FURTHERMORE...LOCALLY HEAVY RAINFALL APPEARS TO BE A GOOD BET.
STRONGER THUNDERSTORMS MAY PRODUCE A QUICK 2 INCHES OF RAIN OR MORE
IN SPOTS...WHICH COULD RESULT IN THE PONDING OF WATER IN LOW LYING
AREAS. TOTAL RAINFALL AMOUNTS...BEFORE THE RAIN ENDS EARLY SUNDAY
MORNING...COULD REACH UPWARDS OF 4 INCHES.

STAY TUNED TO YOUR NOAA WEATHER RADIO...OR LOCAL BROADCAST MEDIA
OUTLETS...FOR THE LATEST INFORMATION CONCERNING THIS POTENTIAL SEVERE
WEATHER AND HEAVY RAINFALL EVENT. UP TO DATE WEATHER INFORMATION
MAY ALSO BE FOUND AT OUR WEBSITE BY GOING TO WEATHER DOT G O V...
THEN CLICKING ON SHREVEPORT.

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 10:33 PM CSTSevere Thunderstorm WarningSHVSabine27 min
Feb 16, 11:45 AM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler10 days
Feb 16, 4:17 PM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more12 hr
Feb 16, 5:25 PM CSTTornado WarningSHVPanola, Rusk, Shelby35 min
Feb 16, 10:00 AM CSTRiver Flood WarningSHVWebster10 days

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.